Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 22, 2011, 5:01 AM CDT for 9 counties in Texas. It took effect at Mar 22, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 5:01 AM CDT (10:01 UTC)
- In effect from
- Mar 22, 2011, 1:00 PM CDT
- Expired
- Mar 22, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 75 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS84 KSJT 221001 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 501 AM CDT TUE MAR 22 2011 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR AREAS MAINLY WEST OF A LINE FROM THROCKMORTON...TO HAWLEY...TO SWEETWATER... .THIS AFTERNOON..WEST TO SOUTHWEST SURFACE WINDS WILL INCREASE TO 20 TO 25 MPH AS A DRYLINE MOVES EAST THROUGH THE BIG COUNTRY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DROP INTO THE 10 TO 15 PERCENT RANGE BEHIND THE DRYLINE. THESE PARAMETERS...COMBINED WITH DRY VEGETATION AND HOT TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS MAKING CONTROL OF ANY FIRES THAT START IN THIS AREA TUESDAY AFTERNOON DIFFICULT. TXZ049-054-098-099-113-222215- /O.UPG.KSJT.FW.A.0006.110322T1800Z-110323T0000Z/ /O.NEW.KSJT.FW.W.0007.110322T1800Z-110323T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES- 501 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND WESTERN BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...NOLAN...FISHER...JONES...HASKELL...AND THROCKMORTON. THIS WILL INCLUDE THE COMMUNITIES OF SWEETWATER... ROBY...ROTAN...ANSON...HASKELL...HAMLIN...AND THROCKMORTON. * WIND: WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
797 WWUS84 KSJT 221533 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1033 AM CDT TUE MAR 22 2011 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR AREAS MAINLY WEST OF A LINE FROM THROCKMORTON...TO HAWLEY...TO SWEETWATER... .THIS AFTERNOON..WEST TO SOUTHWEST SURFACE WINDS WILL INCREASE TO 20 TO 25 MPH AS A DRYLINE MOVES EAST THROUGH THE BIG COUNTRY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DROP INTO THE 10 TO 15 PERCENT RANGE BEHIND THE DRYLINE. THESE PARAMETERS...COMBINED WITH DRY VEGETATION AND HOT TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS MAKING CONTROL OF ANY FIRES THAT START IN THIS AREA TUESDAY AFTERNOON DIFFICULT. TXZ064-065-114-127-230000- /O.EXA.KSJT.FW.W.0007.110322T1800Z-110323T0000Z/ STERLING-COKE-SHACKELFORD-TAYLOR- 1033 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...STERLING...COKE...SHACKELFORD... TAYLOR. * WIND: WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-098-099-113-230000- /O.CON.KSJT.FW.W.0007.110322T1800Z-110323T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES- 1033 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES. * WIND: WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
064 WWUS84 KSJT 222035 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT TUE MAR 22 2011 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR AREAS MAINLY WEST OF A LINE FROM THROCKMORTON...TO ALBANY...TO ABILENE...TO BRONTE... .THIS AFTERNOON..WEST TO SOUTHWEST SURFACE WINDS WILL CONTINUE AT 20 TO 25 MPH AS A DRYLINE MOVES EAST THROUGH THE BIG COUNTRY. BEHIND THE DRYLINE...RELATIVE HUMIDITY VALUES WILL DROP INTO THE 10 TO 15 PERCENT RANGE BEHIND THE DRYLINE. THESE PARAMETERS... COMBINED WITH DRY VEGETATION AND HOT TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS MAKING CONTROL OF ANY FIRES THAT START IN THIS AREA THIS AFTERNOON DIFFICULT. TXZ049-054-064-065-098-099-113-114-127-230000- /O.CON.KSJT.FW.W.0007.000000T0000Z-110323T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR- 335 PM CDT TUE MAR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND NORTHWESTERN CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR. * WIND: WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 4:29 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 22, 4:29 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 429 AM CDT TUE MAR 22 2011 .SHORT TERM... LOW LEVEL JET HAS RAPIDLY INCREASED EARLY THIS MORNING...REACHING WELL OVER 60 KNOTS A FEW THOUSAND FEET ABOVE THE SURFACE. THIS IN RESPONSE TO A DEEPENING SURFACE LOW MOVING INTO WESTERN KANSAS. THIS LOW WILL SHIFT EAST TODAY...WITH A DRYLINE SURGING EAST INTO WEST CENTRAL TEXAS. MODELS INDICATE THAT THE DRYLINE WILL MOVE EAST FASTER THAN WHAT WE WERE THINKING YESTERDAY...WITH THE LOW LEVEL MOISTURE MIXING OUT RAPIDLY BY EARLY AFTERNOON. SUBSTANTIAL CAP IS IN PLACE THIS MORNING...AND SHOULD DECREASE THIS AFTERNOON AS COOLER MID LEVEL TEMPERATURES SPREAD EAST. HOWEVER...NOW APPEARS THAT THE MOISTURE WILL HAVE MIXED OUT BY THE TIME THE CAP WEAKENS AND STORM DEVELOPMENT IS UNLIKELY. LOW LEVEL THERMAL RIDGE ACROSS THE AREA THIS AFTERNOON...AND WITH THE DOWNSLOPE FLOW IN PLACE...HAVE OPTED TO GO ABOVE GUIDANCE NUMBERS FOR AFTERNOON HIGHS. FRONTAL BOUNDARY WILL FOLLOW THE DRYLINE ACROSS WEST CENTRAL LATER THIS EVENING. .LONG TERM... STRONG UPPER LEVEL TROF WILL MOVE NORTHEAST INTO THE GREAT LAKES REGION ON WEDNESDAY AND WEAK UPPER LEVEL RIDGING WILL BE OVER THE SOUTHERN PLAINS. SURFACE WINDS WILL BE WEAKER...NORTHWEST TO NORTH WINDS AT 5 TO 15 MPH. HOWEVER TEMPERATURES WILL REMAIN ABOVE NORMAL...WITH HIGHS IN THE LOWER TO MID 80S. STRONG WEST-SOUTHWEST FLOW OVER THE ROCKIES WILL CAUSE SURFACE TROF TO DEVELOP THURSDAY MORNING ALONG THE LEE OF THE ROCKIES. MAIN QUESTION...IS HOW MUCH LOW LEVEL MOISTURE WILL RETURN BY THURSDAY AFTERNOON. LOOKS LIKE LOWER TO MID 50S DEWPOINTS WILL MAKE IT BACK NORTH AHEAD OF DRYLINE ACROSS WESTERN TEXAS. THE COMBINATION OF THE MID LEVEL CAP BEING LOCALLY BREACHED...WEAK UPPER LEVEL FORCING AND SOME INSTABILITY(SBCAPES AROUND 1000 J/KG) MAY LEAD TO ISOLD TSTMS DEVELOPING WEST OF A OZONA TO SAN ANGELO TO ABILENE LINE THROUGH THURSDAY EVENING. THE DAY 3 SPC OUTLOOK HAS 5 PERCENT PROBABILITIES OF SEVERE ACROSS MOST OF THIS AREA WHICH LOOKS GOOD. UPPER WEST-SOUTHWEST FLOW WILL REMAIN OVER THE SOUTHERN PLAINS THROUGH LATE THIS WEEK AND THIS WEEKEND...WITH WEST CENTRAL TEXAS IN THE WARM SECTOR AS SURFACE LOW MOVES ACROSS OKLAHOMA. LOOKS LIKE STRONG EML AND WEAK UPPER LEVEL DYNAMICS WILL RESULT IN A DRY FORECAST. TEMPERATURES WILL REMAIN ABOVE NORMAL...WITH HIGHS IN THE 80S. A COOL FRONT WILL FINALLY MAKE IT SOUTH ACROSS WEST CENTRAL TEXAS ON SUNDAY...BRINGING IN DRIER AIR AND HIGHS 5 TO 10 DEGREES COOLER ACROSS MUCH OF THE AREA. MEDIUM RANGE MODELS DISAGREE SOME ON NEXT UPPER LEVEL TROF MOVING ACROSS THE FOUR CORNERS REGION AND INTO THE SOUTHERN PLAINS EARLY NEXT WEEK. THE OPERATIONAL 00Z GFS LOOKS TO BE AN OUTLIER...SO WILL GO WITH THE SLOWER ECMWF AND GEM MODELS. MODIFIED LOW LEVEL MOISTURE WILL HAVE ABOUT 24 HOURS TO RETURN. WILL GO WITH SLGT CHC POPS MONDAY AS WARM FRONT MOVES NORTH AND WARM SECTOR WILL BE IN PLACE ACROSS CWFA IN ADVANCE OF POSSIBLE DEVELOPING DRYLINE MONDAY AFTERNOON. OTHERWISE...GOING WITH A MAINLY A DRY FORECAST WEDNESDAY THROUGH NEXT TUESDAY. && .FIRE WEATHER... HAVE OPTED TO UPGRADE THE NORTHERN AND WESTERN BIG COUNTRY TO A RED FLAG WARNING. WITH THE PASSAGE OF THE DRYLINE...HUMIDITY VALUES ACROSS THE WESTERN HALF OF THE AREA WILL HAVE NO PROBLEMS DROPPING BELOW THE 20 PERCENT CRITERIA. IN ADDITION...LOW LEVEL JET MIXING DOWN THIS MORNING WILL CREATE BREEZY CONDITIONS AREAWIDE...BUT AS THE SURFACE LOW PULLS AWAY...PRESSURE GRADIENT AND WIND SPEEDS WILL DECREASE THIS AFTERNOON. LAST AREA TO SEE THESE DECREASING WINDS WILL BE ACROSS THE BIG COUNTRY...AND THIS IS WHERE THE COMBINATION OF LOW RH AND GUSTY WINDS WILL BE MAXIMIZED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 88 50 81 50 86 / 10 10 0 0 10 SAN ANGELO 90 51 84 51 87 / 10 10 0 0 10 JUNCTION 88 54 85 54 82 / 10 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES... NOLAN...THROCKMORTON. && 07/21
Hazardous weather outlook, Mar 21, 3:25 PM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CDT MON MAR 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-222030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 325 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS GENERALLY WEST OF A LINE FROM THROCKMORTON...TO HAWLEY...TO SOUTHEASTERN NOLAN COUNTY. WINDS WILL INCREASE TO 20 TO 25 MPH OUT OF THE WEST AND SOUTHWEST TOMORROW AFTERNOON...COMBINING WITH RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT IN THIS AREA...LIKELY RESULTING IN RED FLAG CONDITIONS. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS TUESDAY AFTERNOON AND EVENING GENERALLY EAST OF A HASKELL TO ABILENE LINE. IF THUNDERSTORMS DEVELOP...SOME OF THEM MAY STRENGTHEN TO SEVERE LEVELS...WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:43 AM CDT | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.